# SDR 99ZZZX1017

- Difficulty date: February 15, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N59984
- Make and model: Piper PA-31-310
- Aircraft serial: 317512042
- System (JASC): 3710 · Vacuum Distribution System
- Part: Vacuum Pump
- Part number: 441CC7
- Condition: Failed
- Location: Vacuum System
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIR INTAKE FOR LEFT PUMP IS ON BOTTOM OF NACELLE, AFT OF FIREWALL, OUTBOARD OF NACELLE CENTERING.  THIS LOCATION IS DIRECTLY AFT OF THE ENGINE CRANKCASE BREATHER.  OIL VAPOR IS PRONE TO ACCUMULATE ON B3-5-1 GARTER FILTER.  COMBINED WITH ANY ENGINE OIL LEAK, ENOUGH OIL MAY BE PRESENT TO REACH THE PUMP ITSELF AND CAUSE A FAILURE.  SUBMITTER STATED THE GARTER FILTER MUST BE CHANGED OR INSPECTED OFTEN ESPECIALLY WHEN OIL LEAKS FROM THE ENGINE ARE NOTED.  ALSO, THE H-6000 HOSE TO THE PUMP INLET SHOULD OCCASIONALLY BE CHECKED FOR CONTAMINATION.
